Post # 1
sorry if this question has already been asked……….. But, I am thinking about trying Adipex but I am so scared that I will gain all the weight back once I stop taking it. I have lost 34 lbs on my own from diet and exercise however the process is soooooo freakin slow and tedious. I work out about 1 hour a day 4 days a week and I maintain a 1300-1500 calorie diet. I am not skinny by any reasonable standards so the need for a drastic weight lose is serious (my goal is to lose 100lbs). Any bees taking adipex or have any experience with it? Any other ideas?
Post # 3
DO NOT DO THIS. You will gain the weight back immediately after you stop, and I am pretty sure it messed up my metabolism for good.Plus, while I was on it, I had heart palpitations, started having panic attacks, and experienced irregular thyroid levels. It is an amphetamine, and was half of the infamous Fen-Phen combination.
I know you want to lose a lot of weight, but if you’re thinking of doing this, I’d consider a lap band or something instead.
Post # 4
Please don’t take over-the-counter diet drugs. They aren’t worth it, have horrifying side effects and are not going to make you lose weight. I know it’s slow and tedious to lose weight, but think of it this way: how long did it take you to put the weight on? Gaining weight is easy, losing is hard so it’s going to take effort and time and struggle.
I’ve got 130 lb. left to lose after losing 30 and I fully understand your frustrations, but the ONLY way to lose weight and keep it off is to change your lifestyle and maintain those healthy changes for life. Keep doing what you’re doing. You’ve already lost THIRTY-FOUR pounds – that’s amazing!
Change up your fitness routine (which means don’t do the same thing every time you exercise) and add in weight lifting, and also please make sure you’re eating enough. If you don’t feed your body, it’s going to get freaked out and try and hold onto all the nutrients/fat/etc. that it can. 1300-1500 is a pretty decent amount, but you want to make sure you eat a little heavier on days you get in heavy workouts.
Post # 5
@MissCalifornia: the drugs she is referring to are not over the counter. They can only be prescribed by a physician.
@jigga143: I took phentermine a few years ago and lost 20 pounds. Like a PP said, it is an amphetamine and does have some unsavorty side effects that took getting used to, (increased heart rate, irratibility, decreased sex drive.) I found that the name brand drugs had way less side effects than the generics. I lost 20 pounds over the course of about 4-5 months. It pretty much killed my appetite and all my sweets cravings. I took it in fall of 2009 for a very limited time and have not gained any of the weight back. Of course I do watch what I eat and generally have a pretty healthy diet, (lots of veggies, no red meat, no fast food, etc). But I haven’t had to diet to keep the weight off.
hope that answers some of your questions.
Post # 6
I know a few people that have issues from being on Phentermine for a short period of time.
OT – My dog is on Fen-Phen and I was scared to even hande it at first.
Post # 7
I had a friend that took it, and she looks really sickly. :- It made her lose a ton of weight, but if she were to stop, it would more than likely come back.
Post # 8
Don’t do it! I’m speaking from experience. I took phentermine for 3months and lost 30-40lbs and I felt great but I started having health issues. It causes your blood pressure to rise and mine started getting pretty high and I got scared and stopped taking it. I gained all of the weight back and then some. I say stick to the healthy way of doing things.
Post # 9
@EffieTrinket: EHHH that doesn’t sound good at all. Unfortunately lap band is not an option for me. I don’t have insurance that will cover it and I can’t afford it. I am very particular about what I put in my body and adipex kind of scares me, but I am desperate.
@MissCalifornia: It is a prescription from the doctor, which for some reason scares me more lol. Thanks for all the advice! I do change it up as much as possible. I really want to start bootcamp again because that was AWESOME!
@Meowkers: Thank you! It is good to hear someone say something positive. I really am leaning towards taking it and seeing how it makes me feel. I’m having mixed emotions.
@Sunflower–girl: can you be more specific? what kind of issues?
@roweboat: how long was she on it?
@MrsDPal811: The healthy way sucks lol. I’ll have to do a little more research before I decided.
Post # 10
My husband took Adipex before we met and I have seen pictures where he looks like he is anorexic! When he stopped taking the medication, because he was ordered to by a doctor, he gained all the weight back and then some! It got to the point where he was UNHEALTHY and was starting to have problems with his cardiac rhythms!
Post # 11
@goldie.girl: wow!! that is intense! I really do want to lose weight, and I have been struggling with it for as long as I remember, but I don’t want to risk my health.
Thank you all for the advice!
Post # 12
@jigga143: Why don’t you look into South Beach diet, if you feel like you’re hitting a plateau? I love it because you never have to go hungry.
It sucks about the insurance, but I know people who have gotten there by themselves and kept it off. The key is to look at the changes you’re making as being lifelong, and to just keep after it.
Post # 13
@EffieTrinket: you’re totally right. Thank you 🙂
Post # 14
Don’t do it!! I’m seaking from experience! I have taken them on more than one occasion to lose weight and while it worked I gained it all back and then some! It also messed with my metabolism! Which is now incredibly slow! Eating clean and anarobic workouts are the way to go! It’s slow…but you’ll keep it off in the long run! Good luck!
Post # 15
I took phentermine and was fine. Everyone’s experience with medications is different. I’d certainly try a prescribed medication before undergoing surgery.
Edited to add: as long as you want to take medication– if you’re on a plateau, you can try changing up your exercise routine and calorie intake (flexing and eating more some days, less others)…I took phentermine to help me get a boost on my weight loss, then stopped.
Post # 16
I’ve taken it. I don’t really like the “racing” feeling I have on it and my major side effect was constipation. Like serious constipation!
People who don’t continue limiting their consumption of food after they get off the meds, gain the weight back. The meds themselves don’t make you gain, the food you eat does.